Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 32, NWS Cleveland, OH

June 11, 2018

NWS Cleveland, OH issued this small craft advisory at Jun 11, 2018, 4:01 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2018, 4:01 AM EDT (08:01 UTC)
Expired
Jun 11, 2018, 5:11 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

206 
WHUS71 KCLE 110801
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
401 AM EDT Mon Jun 11 2018

LEZ147-111615-
/O.NEW.KCLE.SC.Y.0032.180611T0801Z-180611T2000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
401 AM EDT Mon Jun 11 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 4 PM EDT this afternoon.

* WINDS...Northeast 10 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>146-111615-
/O.NEW.KCLE.SC.Y.0032.180611T0801Z-180612T0400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
401 AM EDT Mon Jun 11 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until midnight EDT tonight.

* WINDS...East 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
2 follow-up statements
454 
WHUS71 KCLE 111353
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
953 AM EDT Mon Jun 11 2018


LEZ147-112000-
/O.CON.KCLE.SC.Y.0032.000000T0000Z-180611T2000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
953 AM EDT Mon Jun 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...Northeast 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>146-112200-
/O.CON.KCLE.SC.Y.0032.000000T0000Z-180612T0400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
953 AM EDT Mon Jun 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...East 10 to 20 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
899 
WHUS71 KCLE 112111
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
511 PM EDT Mon Jun 11 2018


LEZ142>146-112215-
/O.CAN.KCLE.SC.Y.0032.000000T0000Z-180612T0400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
511 PM EDT Mon Jun 11 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Waves have diminished to 2 to 4 feet. Waves will diminish to 1 to
3 feet overnight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 2:22 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 11, 2:22 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
222 AM EDT Mon Jun 11 2018

.SYNOPSIS...
Another round of convection tonight as low pressure tracks across
the forecast area.  A large area of high pressure will slide SE and
move into New England Monday, forcing the frontal boundary stalled
across the forecast area south.

&&

.NEAR TERM /THROUGH TODAY/...
Removed the mention of thunder from the forecast for the rest of
tonight with this mid evening update. Previous discussion...Boundary
beginning to push southward with the better convection south of
our area. Widespread light showers remain with even more stable
conditions. Will remove the mention of thunder. An area of
convergence will remain from Findlay to Mansfield/Mt Vernon and
may continue to be a focus for slightly better showers. But
concern about this depositing too much rain is lessening.

But relief from the stagnant regime is on the horizon. Models
in good agreement moving the large area of high pressure now
centered over James Bay to the SE. The high is forecast to track
into New England Monday and off the New England coast Tuesday.
This will finally force the stalled frontal boundary south of
the forecast area tomorrow. This will usher in drier and less
humid conditions.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
The models are forecasting an area of low pressure to move across the
region Tuesday and Tuesday night.  A warm front from the low will
lift north over the local area during the day and will ramp precip
chances up as this occurs.  As usual the devil is in the details and
it's tough to tell right now how far north the front will get.  It's
possible NW OH and NW PA could remain mostly dry with the best
chances at the south and southeast ends of the area.  By daybreak
Wednesday a surface cold front will be southeast of the area as
well most of the precip.  The remainder of Wednesday and Wednesday
night will be dry as high pressure briefly builds in.  Precip
chances will begin to increase again on Thursday as yet another
disturbance moves up the Ohio Valley returning warm air advection to
the local areas.  By Thursday evening will have just a small mention
of thunder over the western end of area.  Temperatures will average
above normal the entire period with Tuesday the coolest of the three
days.  Highs all areas will make it above 80 both Wednesday and
Thursday.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Currently thinking much of the extended will be dry across the local
area, with a building upper ridge to the southwest and a quasi-
stationary boundary just southwest of the area. Models continue to
show a wave or two of low pressure riding southeast along the
boundary, which may sneak some precip into the southwest part of the
area, so have continued with slight chance pops there. An upper
trough will dig southeast across the eastern Great Lakes Friday,
with high pressure building south into the area immediately behind
the trough, which will help keep the boundary south of the area into
the weekend. This should keep precip chances minimal through
Saturday and Sunday. As far as temperatures go, no big changes to
the forecast, with a gradual warming trend from near normal to
slightly above normal by the end of the weekend as the front begins
to lift back north into the area.

&&

.AVIATION /06Z Monday THROUGH Friday/...
A cold front will slide southwest of the area this morning
allowing high pressure to build south into the region. Some
lingering rain over the area will gradually shift south as well
and come to an end over the next several hours. Ceilings will
gradually improve from IFR/LIFR conditions to VFR with time
today. Winds will increase near the lake to 10 to 20 knots as
high pressure builds in and then diminish inland later tonight.

OUTLOOK...Non-VFR Tuesday and Tuesday night and again Thursday
night and Friday.

&&

.MARINE...
Got rid of all of the marine headlines at midday since winds were
not coming up as forecast.  Even now buoy reports are barely 10
knots.  The new guidance coming is showing possible small craft
conditions later tonight and Monday.  These are the same models that
were showing strong winds today so confidence is unusually low.  The
GFS MOS for example is showing winds approaching 30 knots tomorrow
afternoon.  That obviously is not going to happen in this pattern
regime.  As it stands will bring winds up some tonight and tomorrow
but will hold off on any headlines.  The strongest winds will be in
the central basin.  A couple waves of low pressure will pass to the
south of the lake the next 24 hours keeping the flow easterly.
Winds will eventually become southerly on Tuesday as another low
forms to the west.  This low will pass to the south of the lake
Tuesday night pulling a cold front south across the region.  Winds
behind the front will become west or northwest.  There may be a
brief window Wednesday morning where we could get close to small
craft conditions.  High pressure will move over the region by
Wednesday resulting in mainly light northerly winds through early
Thursday.  Yet another low pressure system will move up the Ohio
Valley for the end of the week with easterly flow expected for much
of Thursday and Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/Oudeman
SHORT TERM...Kubina
LONG TERM...Greenawalt
AVIATION...Lombardy
MARINE...Kubina
Hazardous weather outlook, Jun 10, 4:26 PM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Cleveland OH
426 PM EDT Sun Jun 10 2018

LEZ061-142>149-162>169-OHZ003-007-009>014-020>023-031>033-089-
PAZ001>003-112030-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Ottawa-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-
Portage-Trumbull-Wayne-Stark-Mahoning-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
426 PM EDT Sun Jun 10 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ006-008-017>019-027>030-036>038-047-112030-
Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Richland-Ashland-
Marion-Morrow-Holmes-Knox-
426 PM EDT Sun Jun 10 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Tonight.

A stalled frontal boundary continues to linger over the area. With a
humid airmass in place and in conjunction with this frontal
boundary, showers and thunderstorms with pockets of heavy rain will
be favored. Any slow moving thunderstorms with heavy rain may allow
for some flooding to develop. A few thunderstorms this afternoon and
evening may be strong to severe with damaging wind gusts the primary
threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 10, 11:32 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1132 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       EAST CANTON             40.79N 81.28W
06/10/2018  M2.00 INCH       STARK              OH   PUBLIC

            24 HOUR RAINFALL.

&&

THOMPSON
Local storm report, Jun 10, 11:37 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1137 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HEAVY RAIN       WADSWORTH               41.02N 81.73W
06/10/2018  M3.32 INCH       MEDINA             OH   MESONET

            24 HOUR RAINFALL.

&&

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:04 AM EDTBeach Hazards StatementCLECuyahoga, Erie, Lake, Lorain, Lucas, Ottawa13 hr
Jun 11, 12:28 PM EDTRiver Flood WarningCLEHancock17 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.